Alert archive / Missouri / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jan 8, 2026, 3:44 PM CST for Clay County, Platte County, Missouri; Wyandotte County, Kansas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2026, 3:44 PM CST (21:44 UTC)
- Expired
- Jan 8, 2026, 4:15 PM CST
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Wyandotte County, KS, Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 4:05 PM CST | FUNNEL CLOUD | 1 Wnw Houston Lake, MO | Public report of a rotating wall cloud and funnel cloud. |
| Jan 8, 4:10 PM CST | FUNNEL CLOUD | 1 N Northmoor, MO | Funnel cloud seen on road camera. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288
WUUS53 KEAX 082144
SVREAX
KSC209-MOC047-165-082215-
/O.NEW.KEAX.SV.W.0004.260108T2144Z-260108T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
344 PM CST Thu Jan 8 2026
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Central Wyandotte County in northeastern Kansas...
Southwestern Clay County in west central Missouri...
Southeastern Platte County in west central Missouri...
* Until 415 PM CST.
* At 344 PM CST, a severe thunderstorm was located over Bonner
Springs, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gladstone, Bonner Springs, Parkville, Edwardsville, North Kansas
City, Riverside, Weatherby Lake, Kansas City Kansas, Kansas City,
Lake Waukomis, Avondale, Platte Woods, Oakview, Northmoor, Houston
Lake, Oakwood Park, Oakwood, Oaks, Randolph, and Pomeroy.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 418.
Interstate 35 in Missouri between mile markers 6 and 10.
Interstate 29 between mile markers 0 and 10.
Interstate 635 between mile markers 5 and 12.
Interstate 435 between mile markers 11 and 21, and between mile
markers 39 and 40, and near mile marker 55.
Kansas Turnpike between mile markers 223 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3933 9459 3915 9449 3906 9484 3906 9487
3905 9488 3904 9491 3910 9491
TIME...MOT...LOC 2144Z 234DEG 43KT 3908 9486
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CDB2 follow-up statements
492
WWUS53 KEAX 082203
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
403 PM CST Thu Jan 8 2026
KSC209-082212-
/O.CAN.KEAX.SV.W.0004.000000T0000Z-260108T2215Z/
Wyandotte KS-
403 PM CST Thu Jan 8 2026
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WYANDOTTE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3933 9459 3919 9451 3919 9452 3917 9466
3919 9468 3917 9471 3921 9472
TIME...MOT...LOC 2202Z 230DEG 38KT 3920 9467
$$
MOC047-165-082215-
/O.CON.KEAX.SV.W.0004.000000T0000Z-260108T2215Z/
Clay MO-Platte MO-
403 PM CST Thu Jan 8 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR WEST CENTRAL CLAY AND SOUTHEASTERN PLATTE COUNTIES...
At 402 PM CST, a severe thunderstorm was located over Parkville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kansas City, Gladstone, Parkville, Riverside, Weatherby Lake, Lake
Waukomis, Platte Woods, Oakview, Northmoor, Houston Lake, Oakwood
Park, Oakwood, and Oaks.
This includes the following highways...
Interstate 29 between mile markers 3 and 9.
Interstate 635 near mile marker 12.
Interstate 435 between mile markers 39 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3933 9459 3919 9451 3919 9452 3917 9466
3919 9468 3917 9471 3921 9472
TIME...MOT...LOC 2202Z 230DEG 38KT 3920 9467
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CDB690
WWUS53 KEAX 082211
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
411 PM CST Thu Jan 8 2026
MOC047-165-082221-
/O.EXP.KEAX.SV.W.0004.000000T0000Z-260108T2215Z/
Clay MO-Platte MO-
411 PM CST Thu Jan 8 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN PLATTE COUNTIES WILL EXPIRE AT 415 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
&&
LAT...LON 3933 9459 3919 9451 3919 9452 3917 9466
3919 9468 3917 9471 3921 9472
TIME...MOT...LOC 2211Z 234DEG 43KT 3926 9457
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 3:12 PM CST, 32 minutes earlier. Its key messages:
- * Thunderstorms likely this afternoon/early evening, including low-end potential for a few strong to severe storms.
- Strong/damaging winds the main concern
- A brief tornado cannot be ruled out * Additional (light) precipitation chances Friday night into Saturday, including rain-snow mix
- 30-40% chances for any precipitation
- Best chances near/north of line from KC Metro to Kirksville
Area forecast discussion, Jan 8, 3:12 PM CST, 32 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 312 PM CST Thu Jan 8 2026 .KEY MESSAGES... * Thunderstorms likely this afternoon/early evening, including low-end potential for a few strong to severe storms. - Strong/damaging winds the main concern - A brief tornado cannot be ruled out * Additional (light) precipitation chances Friday night into Saturday, including rain-snow mix - 30-40% chances for any precipitation - Best chances near/north of line from KC Metro to Kirksville && .DISCUSSION... Issued at 110 PM CST Thu Jan 8 2026 As of early this afternoon, much of the area has received plentiful rainfall courtesy of widespread morning rain. Areas in eastern KS received over 1" of rain, with many other locations in the CWA receiving near 0.75". A dry slot began to push into the area late this morning, allowing for breaks in cloud cover to become prevalent, particularly south and west of the metro. Temperatures and dewpoints currently sit in the upper 50s and low 60s, helping set the stage for potential strong to severe thunderstorms later this afternoon and evening. Rapid cumulus development has been observed in the warm sector early this afternoon and such development is expected to produce low- top supercells in the CWA over the coming hours. Convection is being supported by a >120kt upper-level jet stretching into the open warm sector. In terms of instability, hi-res models currently indicate MLCAPE in eastern KS and western MO in the range of 200-400 J/kg through this afternoon with modest mid-level lapse rates and steeper low-level lapse rates. This instability is anticipated to push northeastward over the course of the afternoon. Shear is also rather impressive, with 0-6km bulk shear in excess of 50kts across the region. Damaging straight-line winds and downdrafts are the greatest threat associated with any PM storms; recent mesoanalysis indicates DCAPE in the range of 400-500 J/kg. A brief tornado cannot be ruled out due to the potential for some rotating updrafts with SRH > 200 m2/s2. Storm threat will diminish with the passage of the cold front later this evening. Storms will be pacy due to strong winds aloft, and are anticipated to have NE motion at >50-55 mph. With the frontal passage, daily high temperatures will cool to seasonal expectations Friday and through the weekend. Precipitation chances will return tomorrow evening, though probabilities are not particularly high (25-40% any p-type). Models have shifted precipitation chances further south, but probabilities have decreased as shortwave strength is anticipated to be shorter than previously forecast. A rain-snow mix is likely, but the transition to snow will occur late in the precipitation event, and such a transition is not expected to occur south of the I-70 corridor. Snow is unlikely to accumulate even if it occurs thanks to rain. The RRFS is hinting at a possible snow squall on Saturday afternoon. However, uncertainty remains exceptionally high. Moisture is severely limited, so this is not currently included in the forecast but will continue to be monitored during future shifts. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 530 AM CST Thu Jan 8 2026 Quite a messy TAF period on deck... scattered weak convective activity is beginning to move in/toward the metro sites from the SW. While there have been isolated lightning, opted to start VCSH to try and better discern the more robust VCTS/TS potential later today. Conditions quickly degrade toward IFR this morning, but with "waves" of showers have tried to signal that with prevailing MVFR and TEMPO IFR into the early afternoon. Dry slot moves in this afternoon and should lift ceilings some to borderline VFR. In conjunction, there looks to be additional scattered thunderstorm activity either out ahead of and/or along approaching cold front. Did opt for VCTS as there is enough confidence in activity near the sites. Precipitation winds down by around 00z, but MVFR/IFR ceilings to move back in behind cold frontal passage. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Macko AVIATION...Curtis
Hazardous weather outlook, Jan 8, 5:05 AM CST, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CST Thu Jan 08 2026
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091105-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CST Thu Jan 08 2026
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Through tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.KEY MESSAGES...
* Beneficial rainfall across the area moves in today
- Rain amounts of 1" or greater: 40%-80% chance across area
* Thunderstorms possible this afternoon/early evening, including
low-end potential for a few strong to severe storms.
- Strong/damaging winds the main concern
- Storms themselves likely moving >50mph to NE
* Additional (light) precipitation chances Friday night into
Saturday, including snow and wintry mixes possible
- 25-50% chances for any
- Best chances near/north of line from KC Metro to Kirksville
* Temperatures cooling toward seasonal normal norms through the
weekend, some rebounding to start next weekIn the hours before
Special weather statement, Jan 8, 12:03 PM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1203 PM CST Thu Jan 8 2026
MOZ029>031-037-038-081830-
Ray MO-Carroll MO-Lafayette MO-Jackson MO-Clay MO-
1203 PM CST Thu Jan 8 2026
...GUSTY SHOWERS WILL IMPACT EAST CENTRAL CLAY...RAY...SOUTHWESTERN
CARROLL...WESTERN LAFAYETTE AND NORTHEASTERN JACKSON COUNTIES THROUGH
1230 PM CST...
At 1203 PM CST, Doppler radar was tracking gusty showers near
Wellington, or near Richmond, moving northeast at 55 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Surface weather stations and radar.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Independence, Blue Springs, Grain Valley, Oak Grove, Richmond,
Odessa, Lexington, Carrollton, Buckner, Orrick, Wellington, Norborne,
Hardin, Henrietta, Sibley, Levasy, Woods Heights, Rayville, Napoleon,
and Bates City.
This includes Interstate 70 in Missouri between mile markers 20 and
38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3908 9437 3953 9401 3953 9376 3955 9375
3938 9347 3892 9404 3892 9411
TIME...MOT...LOC 1803Z 211DEG 46KT 3920 9403
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
McCoyThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 12:03 PM CST | Special Weather Statement | EAX | Ray | 27 min |
| Jan 8, 3:02 PM CST | Severe Thunderstorm Warning | EAX | DeKalb | 10 min |
| Jan 8, 3:20 PM CST | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 25 min |
| Jan 8, 3:32 PM CST | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Platte | 28 min |
| Jan 8, 3:52 PM CST | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 23 min |
| Jan 8, 3:57 PM CST | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 1 more | 48 min |
| Jan 8, 4:15 PM CST | Severe Thunderstorm Warning | EAX | Clay, Clinton | 17 min |
| Jan 8, 4:35 PM CST | Severe Thunderstorm Warning | EAX | Clay, Clinton, Jackson, Platte, Ray | 25 min |
| Jan 8, 4:55 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Ray | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2026Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.